Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 96, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 28, 2008, 12:55 PM CDT for Presidio County, Texas. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2008, 12:55 PM CDT (17:55 UTC)
- Expired
- Sep 29, 2008, 7:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.9 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 281755
FFWMAF
TXC377-290000-
/O.NEW.KMAF.FF.W.0096.080928T1755Z-080929T0000Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 PM CDT SUN SEP 28 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE LUIS LEON DAM ON
THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 700 PM CDT
* AT 1254 PM CDT...A DAM FLOODGATE RELEASE FROM THE LUIS LEON
RESERVOIR INTO THE RIO CONCHOS IN MEXICO CONTINUED TO RESULT IN
ELEVATED RIVER LEVELS THROUGH THE LEVEES DOWNSTREAM ON THE RIO
GRANDE AT PRESIDIO. ALTHOUGH THE RELEASE RATE HAS DECREASED...
ELEVATED RIVER LEVELS THROUGH THE LEVEE SYSTEM WILL CONTINUE FOR
THE IMMEDIATE FUTURE.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$4 follow-up statements
000
WGUS54 KMAF 282347
FFWMAF
TXC377-290600-
/O.EXT.KMAF.FF.W.0096.000000T0000Z-080929T0600Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT SUN SEP 28 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 100 AM CDT MONDAY
* AT 644 PM CDT...A DAM FLOODGATE RELEASE FROM THE LUIS
LEON RESERVOIR INTO THE RIO CONCHOS IN MEXICO CONTINUED TO RESULT
IN ELEVATED RIVER LEVELS THROUGH THE LEVEES DOWNSTREAM ON THE
RIO GRANDE AT PRESIDIO. ALTHOUGH THE RELEASE RATE HAS DECREASED...
ELEVATED RIVER LEVELS THROUGH THE LEVEE SYSTEM WILL CONTINUE FOR
THE IMMEDIATE FUTURE.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$000
WGUS54 KMAF 290553
FFWMAF
TXC377-291200-
/O.EXT.KMAF.FF.W.0096.000000T0000Z-080929T1200Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1253 AM CDT MON SEP 29 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 700 AM CDT
* AT 1252 AM CDT...A DAM FLOODGATE RELEASE FROM THE LUIS
LEON RESERVOIR INTO THE RIO CONCHOS IN MEXICO CONTINUED TO RESULT
IN ELEVATED RIVER LEVELS THROUGH THE LEVEES DOWNSTREAM ON THE
RIO GRANDE AT PRESIDIO. ALTHOUGH THE RELEASE RATE HAS DECREASED...
ELEVATED RIVER LEVELS THROUGH THE LEVEE SYSTEM WILL CONTINUE FOR
THE IMMEDIATE FUTURE.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$000
WGUS54 KMAF 291154
FFWMAF
TXC377-291800-
/O.EXT.KMAF.FF.W.0096.000000T0000Z-080929T1800Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 AM CDT MON SEP 29 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 100 PM CDT MONDAY
* AT 652 AM CDT...A DAM FLOODGATE RELEASE FROM THE LUIS
LEON RESERVOIR INTO THE RIO CONCHOS IN MEXICO CONTINUED TO RESULT
IN ELEVATED RIVER LEVELS THROUGH THE LEVEES DOWNSTREAM ON THE
RIO GRANDE AT PRESIDIO. ALTHOUGH THE RELEASE RATE HAS DECREASED...
ELEVATED RIVER LEVELS THROUGH THE LEVEE SYSTEM WILL CONTINUE FOR
THE IMMEDIATE FUTURE.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$000
WGUS54 KMAF 291751
FFWMAF
TXC377-300000-
/O.EXT.KMAF.FF.W.0096.000000T0000Z-080930T0000Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1251 PM CDT MON SEP 29 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 700 PM CDT
* AT 1250 PM CDT...A DAM FLOODGATE RELEASE FROM THE LUIS
LEON RESERVOIR INTO THE RIO CONCHOS IN MEXICO CONTINUED TO RESULT
IN ELEVATED RIVER LEVELS THROUGH THE LEVEES DOWNSTREAM ON THE
RIO GRANDE AT PRESIDIO. ALTHOUGH THE RELEASE RATE HAS DECREASED...
ELEVATED RIVER LEVELS THROUGH THE LEVEE SYSTEM WILL CONTINUE FOR
THE IMMEDIATE FUTURE.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 12:38 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 28, 12:38 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 PM CDT SUN SEP 28 2008
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VRF CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE FORECAST
PERIOD AS REGION REMAINS UNDER THE INFLUENCE OF HIGH PRESSURE
CENTERED ACROSS THE FOUR CORNERS REGION. LIGHT PRESSURE GRADIENT EARLY
THIS AFTERNOON WILL GIVE WAY TO LIGHT EAST NORTHEAST
WINDS THIS AFTERNOON...BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT.
STRATOCU DECK WILL GRADUALLY DISSIPATE EARLY THIS EVENING WITH
LOSS OF DAYTIME HEATING. DRIER AIR WILL CONTINUE TO INUNDATE THE
REGION OVERNIGHT...LEADING TO GENERALLY CLEAR SKIES TONIGHT
THROUGH TOMORROW.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
&&
32Hazardous weather outlook, Sep 28, 4:21 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 AM CDT SUN SEP 28 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 421 AM CDT SUN SEP 28 2008 /321 AM MDT SUN SEP 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT FLOODING CONTINUES ALONG THE RIO GRANDE AT AND DOWNSTREAM OF PRESIDIO. WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO HAVE CAUSED RIVER LEVELS TO RISE TO MODERATE AND MAJOR FLOOD STAGES. HIGHWAY 170 REMAINS CLOSED...AS WELL AS THE INTERNATIONAL BRIDGE AT PRESIDIO AND OTHER SMALLER ROADS. MOTORISTS IN THE AREA SHOULD USE EXTREME CAUTION AND ARE URGED NOT TO DRIVE THROUGH WATER COVERED ROADWAYS. CONTINUE TO FOLLOW INSTRUCTIONS PROVIDED BY LOCAL EMERGENCY OFFICIALS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FLOODING ALONG THE RIO GRANDE IS EXPECTED TO CONTINUE. THE RELEASE RATE FROM LUIS LEON HAS SLOWLY DECREASED OVER THE LAST SEVERAL DAYS...BUT RIVER AND LOWLAND FLOODING ARE EXPECTED TO CONTINUE INDEFINITELY. CONTINUE TO MONITOR RIVER AND WEATHER CONDITIONS FOR ANY CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.